Nebraska, 2009

Hail and Damaging Winds in Nebraska, September 7, 2009

September 7, 2009 · NWS GID · 3 events in 2 counties and zones

Scattered thunderstorms developed across South Central Nebraska during the late afternoon and early evening hours as an upper level disturbance crossed the region. Enough instability was present for a few severe thunderstorms, dropping hail up to the size of golf balls and producing 60 to 70 mph wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
$250,000
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Scattered thunderstorms developed across South Central Nebraska during the late afternoon and early evening hours as an upper level disturbance crossed the region. Enough instability was present for a few severe thunderstorms, dropping hail up to the size of golf balls and producing 60 to 70 mph wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 7, 2:45 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 7, 2:45 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
345 PM CDT MON SEP 7 2009

.SHORT TERM...FOR TONIGHT THROUGH 12Z WEDNESDAY.

PAST MORNING UPPER AIR DATA ALONG WITH RECENT WATER VAPOR IMAGERY
REVEALS A BROAD TROUGH SITTING OVER THE PACIFIC NORTHWEST TO
CALIFORNIA COAST WHILE DOWNSTREAM...A RIDGE IS IN PLACE OVER THE
PLAINS.  EMBEDDED WITHIN THIS FLOW REGIME ARE SEVERAL SMALLER BUT
STILL POTENT SHORT WAVES WITH ONE OF THESE WAVES SEEN RIDING ACROSS
THE HIGH PLAINS THIS AFTERNOON.  LATEST OBJECTIVE SURFACE ANALYSIS
REVEALS A SMALL CLOSED LOW SITTING NEAR THE BLACK HILLS REGION WITH
A WARM FRONT SEEN EXTENDING SOUTHEAST ACROSS NORTH CENTRAL NEBRASKA
INTO SOUTH CENTRAL KANSAS WHILE THE LEE TROUGH IS POSITIONED OVER
THE HIGH PLAINS OF EASTERN COLORADO TO THE NEBRASKA PANHANDLE.  DEEP
BOUNDARY LAYER MOISTURE IS SHOWN POOLING ON EITHER OF THE WARM FRONT
WITH SURFACE DEWPOINTS CLIMBING BACK INTO THE MID TO UPPER 60S.
THIS IS RESULTING IN 0-1KM ML CAPES AROUND 1500-2000 J/KG ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA.  THE AFOREMENTIONED SHORT WAVE
ALONG WITH STEEP LOW LEVEL LAPSE RATES OVER NORTHERN KANSAS HAS
AIDED IN PRODUCING SOME WEAK CONVECTION JUST WEST OF THE FORECAST
AREA.  AS THE AFTERNOON PROGRESSES INTO THE EVENING HOURS...EXPECT
THE CONVECTION SHOULD SLIDE INTO THE SOUTHWESTERN CORNER OF THE
FORECAST AREA WHERE THE BEST INSTABILITY ALONG WITH THETA/E
ADVECTION WILL EXIST.  HOWEVER...AFTER MIDNIGHT THE BEST 850MB
THETA/E ADVECTION ALONG WITH INSTABILITY SHIFTS EAST TOWARD THE
MISSOURI RIVER VALLEY WHILE THE NOSE OF THE LLJ REMAINS WELL NORTH
OF THE FORECAST AREA.  THIS SHOULD ALLOW THE CONVECTION OVER THE
SOUTHWEST TO DISSIPATE BY MID TO LATE EVENING ALTHOUGH A FEW
STRAGGLERS MAKE SNEAK INTO THE EARLY OVERNIGHT HOURS.
OTHERWISE...THE REMAINDER OF THE NIGHT SHOULD BE QUIET WITH PLENTY
OF MID TO HIGH CLOUD COVER OVER THE CWA.

ATTENTION THEN SHIFTS TOWARD TUESDAY EVENING AS THE MAIN UPPER WAVE
KICKS EASTWARD INTO THE NORTHERN PLAINS.  THIS WILL PUSH A DECENT
COLD FRONT INTO THE FORECAST AREA BY MID TO LATE EVENING.  AHEAD OF
THIS BOUNDARY...MOST OF TUESDAY SHOULD BE DRY ALTHOUGH THE NAM
CONTINUES TO HINT AT SOME CONVECTION DEVELOPING WITHIN THE WARM
SECTOR AS THE SHORT WAVE FROM THIS AFTERNOON/TONIGHT...IS SHOWN TO
LINGER OVER THE REGION.  HOWEVER...DEEP CONVECTION SHOULD FIRE ALONG
THE ADVANCING FRONT OVER THE HIGH PLAINS DURING THE AFTERNOON TO
EARLY EVENING HOURS AND EXPECT THIS TO CONSOLIDATE INTO ONE OR TWO
CONVECTIVE SYSTEMS THAT SHOULD PROPAGATE INTO THE CWA BY MID TO LATE
EVENING.  ALTHOUGH DEEP LAYER SHEAR WILL BE MARGINAL AT AROUND 25
KNOTS...EXPECT AT LEAST A SLIGHT THREAT FOR SOME SEVERE
THUNDERSTORMS WEST OF A FULLERTON TO BEAVER CITY LINE.

.LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES.

LONG TERM PERIOD STARTS RIGHT OFF WITH PRECIPITATION CHANCES...ESP
ACROSS THE EASTERN AND SOUTHERN CWA.  UPPER LEVEL SHORTWAVE ENERGY
CONTINUES TO SHIFT EAST ACROSS THE REGION...PUSHING A WEAK SFC FRONT
SOUTH INTO THE CWA.  MODELS ARENT IN THE BEST AGREEMENT WITH THE
OVERALL STRENGTH/PUSH OF THE FRONT...BUT ARE A LITTLE BETTER WITH
THE LOCATION AT 12Z WEDNESDAY...WITH THE FRONT DRAPED ACROSS
CENTRAL/NORTHERN PORTIONS OF THE CWA.  THIS FRONT DOES PUSH A BIT
FURTHER SOUTH DURING THE DAY AND OVERNIGHT...BUT BECOMES MORE
DIFFUSE...WITH FLOW ACROSS THE CWA GRADUALLY MORE LIGHT AND
VARIABLE.  AS FAR AS PRECIPITATION CHANCES GO...KEPT POPS TIED TO
THE PASSAGE OF THE FRONT...WITH BEST CHANCES EARLY ON IN THE DAY AND
TAPERING OFF DURING THE AFTERNOON AND EVENING HOURS.  DRIED THINGS
OUT AFTER MIDNIGHT AND INTO THURSDAY...WITH VERY WEAK UPPER LEVEL
RIDGING ACROSS THE AREA AND NO NOTABLE DISTURBANCES PASSING
THROUGH.  SOME MODEL OUTPUT IS KEEPING VERY LIGHT QPF IN THE AREA
DURING THE DAYTIME HOURS ON THURSDAY...BUT CONFIDENCE IN PINNING
DOWN A SPECIFIC LOCATION/TIME FOR ANY PRECIP LOW ENOUGH TO KEEP
MENTION OUT FOR NOW.

AS WE GET INTO THURSDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL
PATTERN ACROSS THE REGION GOES THROUGH A SIGNIFICANT CHANGE.  WHILE
THERE REMAIN PLENTY OF THINGS TO IRON OUT OVER THE COMING
DAYS...MODELS IN DECENT AGREEMENT WITH THE EVOLUTION OF THINGS.  A
PIECE OF SHORTWAVE ENERGY MOVING SOUTH THROUGH CANADA DEVELOPS INTO
A CLOSED LOW...WHICH BY 12Z FRIDAY IS CENTERED NEAR THE US/CAN
BORDER.  THROUGH THE REST OF FRIDAY AND THROUGH THE WEEKEND...THIS
AREA OF LOW PRESSURE PUSHES FURTHER SOUTH AS A RIDGE BUILDS ALONG
THE WEST COAST.  THIS SYSTEM BECOMES CUT OFF FROM THE MAIN
FLOW...AND REMAINS SET UP OVER THE NORTHERN/CENTRAL PLAINS WITH
NOTHING TO HELP PUSH IT ALONG.  THE INITIAL PUSH OF THIS LOW SHOVES
A STRONGER SFC COLD FRONT THROUGH THE REGION DURING THE AFTERNOON
HOURS ON FRIDAY...SOMETHING MODELS ARE ACTUALLY IN GOOD AGREEMENT
ABOUT.  SO WHAT THIS PATTERN MEANS FOR THE CWA IS COOLER CONDITIONS
WITH MORE CHANCES FOR PRECIPITATION. NOT EXPECTING NONSTOP
PRECIPITATION OR ANYTHING...BUT WITH THIS LOW PRESSURE SYSTEM
LOOKING TO BE SET UP OVERHEAD...ITS DIFFICULT AT THIS POINT TO
NAIL DOWN SPECIFIC DETAILS WHEN THIS IS 4+ DAYS AWAY SO HAVE POPS
FOR EACH DAY FRI THRU MON...WITH BETTER CHANCES FRIDAY AND FRIDAY
NIGHT WITH THE PASSAGE OF THE MAIN SFC FRONT.

AS FAR AS TEMPERATURES GO THROUGH THE LONG TERM PERIOD...THURSDAY
LOOKS TO BE THE WARMEST DAY...WITH LITTLE/NO PRECIPITATION IN THE
AREA AND MORE SOUTHERLY SFC FLOW AHEAD OF THE NEXT FRONT...AND
KEPT HIGHS IN THE LOWER 80S. FRIDAY A BIT TRICKY WITH THE FRONT
MOVING THROUGH...AND KEPT LOWER 70S IN THE NORTH TO NEAR 80 IN THE
SOUTH. CONFIDENCE LOWEST IN THE SAT THROUGH MON TIMEFRAME...BEHIND
THE FRONT AND UNDER THE INFLUENCE OF THE UPPER LEVEL LOW. HAVE HIGHS
IN THE UPPER 60S TO MID 70S...BUT POTENTIAL IS THERE FOR TEMPS TO
BE MUCH COOLER THAN THIS. WANT TO SEE MORE CONSISTENCY BETWEEN
MODELS BEFORE STARTING TO REALLY TREND BACK HIGHS.

&&

.AVIATION...FOR THE 18Z KGRI TAF. FAIRLY QUIET AVIATION WEATHER
PERIOD EXPECTED FOR THE GRAND ISLAND TERMINAL AS THE BIGGEST ISSUE
WILL INVOLVE A VICINITY THREAT OF THUNDERSTORMS LATER TONIGHT. FOR
THIS AFTERNOON...A STRATUS DECK FROM THIS PAST MORNING WILL
CONTINUE TO ERODE NORTHWARD WITH ONLY A SCATTERED CLOUD LAYER WITH
A BASE BETWEEN 2500 TO 3500 FT LEFT BEHIND. OTHERWISE...ATTENTION
THEN SHIFTS TOWARD LATER THIS EVENING AS CONVECTION DEVELOPING
OVER THE HIGH PLAINS THIS AFTERNOON...IS SHOWN TO PUSH EAST INTO
CENTRAL SECTIONS OF NEBRASKA WITHIN A LLJ AXIS BEFORE DISSIPATING
DURING THE OVERNIGHT HOURS. THE MILLION DOLLAR QUESTION IS IF ANY
OF THIS CONVECTION WILL MAKE INTO THE GRI TERMINAL AS SOME OF THE
GUIDANCE HINTS AT THIS BEING POSSIBLE. HOWEVER...FORCING LOOKS
WEAK AT BEST FOR OVERNIGHT THUNDERSTORMS AND WILL OPT TO LEAVE THE
FORECAST FOR GRI DRY. TUESDAY MORNING CONTINUES TO LOOK QUIET FOR
GRI AS VFR CEILINGS AND VISIBILITY ARE EXPECTED TO PREVAIL WHILE
SOUTH WINDS BETWEEN 10 TO 15 KNOTS PREVAILS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 7, 4:09 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
509 PM CDT MON SEP 7 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
509 PM CDT MON SEP 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK
AREA...GENERALLY WEST OF A LINE FROM LITCHFIELD NEBRASKA TO HUNTER
KANSAS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A
FEW STORMS LATE THIS AFTERNOON OR THIS EVENING COULD BECOME
SEVERE...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO
60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR THUNDERSTORMS WILL SPREAD TO THE ENTIRE OUTLOOK
AREA FOR TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATE TUESDAY AFTERNOON AND EVENING...WITH BEST CHANCES WEST OF A
LINE FROM ALMA TO FULLERTON NEBRASKA. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY HAZARDS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON
WEDNESDAY...MAINLY SOUTH OF A LINE FROM GENEVA NEBRASKA TO
PHILLIPSBURG KANSAS. LARGE HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY RAINFALL WOULD BE THE PRIMARY HAZARDS.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA FRIDAY AND
CONTINUE ON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY ACROSS
PORTIONS OF NORTH CENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Sep 7, 3:48 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
448 PM CDT MON SEP 7 2009

KSZ005-006-072215-
PHILLIPS-SMITH-
448 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  WEST CENTRAL SMITH COUNTY IN NORTH CENTRAL KANSAS

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GLADE...OR 11 MILES SOUTH
OF PHILLIPSBURG...AND MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GLADE BY 500 PM CDT
  KIRWIN BY 515 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3956 9942 3982 9926 3974 9897 3956 9911
TIME...MOT...LOC 2148Z 213DEG 10KT 3961 9925
Local storm report, Sep 7, 4:13 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
513 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             4 E GLADE               39.68N 99.24W
09/07/2009  E1.00 INCH       PHILLIPS           KS   PUBLIC

            QUARTER SIZE HAIL. ALSO 1.5 INCHES OF RAINFALL IN A VERY
            SHORT TIME.

&&

PFANNKUCH
Local storm report, Sep 7, 4:18 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 SSW PHILLIPSBURG      39.71N 99.34W
09/07/2009  E1.00 INCH       PHILLIPS           KS   CO-OP OBSERVER

&&
Special weather statement, Sep 7, 4:56 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT MON SEP 7 2009

KSZ005-006-NEZ084-072330-
FRANKLIN-PHILLIPS-SMITH-
556 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF KENSINGTON...OR 18 MILES
NORTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 3995 9920 4022 9911 3993 9861 3980 9886
TIME...MOT...LOC 2256Z 220DEG 17KT 3991 9904
Special weather statement, Sep 7, 5:33 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT MON SEP 7 2009

KSZ006-NEZ084-085-080000-
FRANKLIN-SMITH-WEBSTER-
633 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS
  EASTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
  WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF RIVERTON...OR 33 MILES
NORTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  RIVERTON...
  INAVALE...

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAT...LON 3980 9860 4000 9905 4034 9889 4034 9828
      3999 9848 3999 9850 3996 9850
TIME...MOT...LOC 2334Z 213DEG 18KT 4001 9877
Local storm report, Sep 7, 5:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND GST     RIVERTON                40.09N 98.76W
09/07/2009  E70 MPH          FRANKLIN           NE   PUBLIC

&&

ODER

The radar

The Grand Island radar (KUEX), 37 km away, was scanning. The volume nearest the first event began at 23:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
September 7, 5:49 PM CST
Where
Franklin County, 0.87 mi SE of Riverton
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Crop damage
$50,000
Reported by
Public
Coordinates
40.090, -98.760

Wind gusts estimated at 70 mph.

Hail, Webster

When
September 7, 5:53 PM CST to 5:58 PM CST
Where
Webster County, 0.53 mi E of Inavale to 0.69 mi S of Inavale
Measured
1.75 in hail
Property damage
$2,000
Crop damage
$200,000
Reported by
Public
Coordinates
40.100, -98.640

Living room window was broken out of one home.

Thunderstorm Wind, Webster

When
September 7, 6:15 PM CST
Where
Webster County, 5.06 mi NW of Cowles
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.230, -98.520

Wind gusts estimated at 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, September 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196134, 196135, 196137.